Nitrofurantoin: I have been prescribed... - Women's Health

Women's Health

28,582 members3,278 posts

Nitrofurantoin

Amansfield profile image

I have been prescribed Nitrofurantoin antibiotics for a uti and told to take 4 a day for 3 days with food. I’ve just come out of hospital and been told I have to take these.

I’m a bit wary because of the side effects, and the main one being nausea/ vomiting. I suffer with emetophobia, phobia of being ill and vomiting, and was wondering if anyone had experienced this while taking these.

Thank you in advance. My anxiety and phobia takes over my life, my mental health and now taking a toll on my physical health. I would really appreciate any advice!!

Amy

2 Replies

All medicines have good effects and side effects, but they are often different for each person. You have been told to take them with food to stop the chance of nausea. That is with breakfast, lunch, tea and bedtime, roughly 6hrs apart. At night take them them with a milky drink and a couple of biscuits and remember to drink your 2 pints of water a day to flush your kidneys. If you feel anxious ,try to live in the moment and not think about beforehand or what might happen next. Keep saying' I am all right now' I'll do ....... in the next 5 mins to keep my mind occupied with something else' All the best

Hi,

This is one of the antibiotics that actually worked against the strain of bacteria i had for a UTI. Unfortuantely after 2 courses i formed an allergic reaction (dont want to worry you) but i ended up getting horrible hot flushes and my whole skin turned itchy and red. I never had any sickness but everyone is different and ALL of the antibiotics will have side effects which you may or may not get. I'd avoid alocohol and drink plenty of water :) Hope you feel better soon x

You may also like...